Alert archive / Kentucky / River Flood Warnings in 2014
River Flood Warning 14, NWS Paducah, KY
NWS Paducah, KY issued this river flood warning at Feb 24, 2014, 9:34 PM CST for Ballard County, McCracken County, Kentucky; Massac County, Pulaski County, Illinois. It took effect at Feb 26, 2014, 9:00 PM CST. It was in force for 3 days.
The area
The counties it named.
The facts
- Issued
- Feb 24, 2014, 9:34 PM CST (03:34 UTC)
- In effect from
- Feb 26, 2014, 9:00 PM CST
- Expired
- Mar 1, 2014, 9:52 PM CST
- In force
- 3 days
- Issued by
- NWS Paducah, KY
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Massac County, IL, Pulaski County, IL, Ballard County, KY, McCracken County, KY
The radar
The Paducah radar (KPAH), 13 km from the middle of the area, began a volume at 03:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this river flood warning went out at Feb 24, 3:03 PM CST, 6 hours 31 minutes earlier.
Area forecast discussion, Feb 24, 3:03 PM CST, 6 hours 31 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PADUCAH KY 303 PM CST Mon Feb 24 2014 .SHORT TERM...(This Evening through Wednesday night) ISSUED AT 303 PM CST MON FEB 24 2014 High pressure remains in control at the surface. Aloft things are more active, with a quasi split in the upper flow over the SW US finding confluence toward the gulf coast region. Clouds at various levels will pass across or near the area tonight. Quiet weather with variable clouds will continue through Tuesday. Tuesday night, the models bring a mid level s/wv across the region. Without any significant low level focus, mid level forcing will have to be the main driver for any potential light snow. h7/h5 QG forcing is decent. Best drop in condensation pressure deficit values is across the NE 1/2 of the area on corresponding isentropic progs. Given the quality of low level moisture will be the question mark, will keep PoPs as they are, in the chance category, for light snow / light snow showers moving from NW to SE across the region. We don't mention anything about accumulations when PoPs are chance category. Not expecting much if anything. High pressure will build back in Wednesday into Wednesday night coincident with a very dry airmass. Wednesday should be the coldest day of the week with highs in the 20s to lower 30s. .LONG TERM...(Thursday through Sunday) ISSUED AT 303 PM CST MON FEB 24 2014 The two primary systems of interest in the long term will be Friday/Friday night and Sunday/Sunday night. Both systems have the potential to produce wintry precipitation...but model variability remains quite high this far in advance. As far as the daily details... Thursday will be dominated by Arctic high pressure over the upper Mississippi Valley. This is a change from previous model runs...which as recently as yesterday showed a frontal boundary stalling near the Interstate 64 corridor. Models are now in strong agreement on northerly flow Thursday...which will keep high temps mostly in the 30s despite abundant sunshine. The Friday system will consist of a relatively weak and fast moving 500 mb shortwave in the quasi zonal flow. Compared to yesterday...the models are weaker with the surface and 850 mb features. In fact...there is no closed low at either level by Friday night. Therefore...this appears to be a rather light qpf event. Most of the qpf should be associated with a period of moderate to strong 850 mb warm advection Friday afternoon/evening. Temperature profiles look cold enough for mostly snow...especially north of kcgi/kpah/kowb. To the south...boundary layer temps will be marginal at the onset...but evaporational cooling should play a role in changing ptype to snow. The model qpf amounts are not heavy...but there may be a burst of moderate snowfall associated with the zone of strongest warm advection. A dry day is expected Saturday in between systems. Despite partial sunshine...high temps will be mainly in the 30s due to northerly low level winds and potential snow cover. The second and more signficant system appears to be Sunday into Monday. The models have been advertising a very moist southern stream shortwave lifting northeast across the southern Plains toward the Mississippi Valley. Model qpf has been trending upward...and this could be a heavy precipitation event per the 12z gfs. As far as precip type...there is such a large difference in model low tracks that any combination is possible. The theme among the models is that the 850 mb low will track to our north across Missouri and Illinois...which would rule out heavy snowfall if it holds true. Most of the guidance takes the surface low south of the Ohio Valley...which suggests a zone of mixed precip or icing across our region. The notable exception is the 12z ecmwf...which takes the surface low up the Ohio Valley and brings mainly liquid rain to most of our area. Since the event is 6 to 7 days out...it is far too early to estimate precip types and amounts. && .AVIATION... ISSUED AT 1058 AM CST MON FEB 24 2014 VFR conditions through tonight. Generally NNE winds below 10 kts with occasional mid and high clouds. && .PAH WATCHES/WARNINGS/ADVISORIES... IL...NONE. MO...NONE. IN...NONE. KY...NONE. && SHORT TERM...CN LONG TERM...MY
Hazardous weather outlook, Feb 24, 3:24 PM CST, 6 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PADUCAH KY 324 PM CST MON FEB 24 2014 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-252130- JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON- WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE- HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH- WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES- LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL- UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN- MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER- RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID- 324 PM CST MON FEB 24 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY AND SOUTHEAST MISSOURI. .DAY ONE...THIS AFTERNOON AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY A LIGHT DUSTING OF SNOW IS POSSIBLE TUESDAY NIGHT AS AN ARCTIC COLD FRONT BRINGS A REINFORCING SHOT OF COLD AIR. ON FRIDAY AND FRIDAY NIGHT...THERE IS A CHANCE OF SNOW AS A WEAKENING LOW PRESSURE SYSTEM PASSES JUST SOUTH OF OUR REGION. SOME MINOR TO LOCALLY MODERATE SNOW ACCUMULATIONS ARE POSSIBLE WITH THIS SYSTEM. ANOTHER STRONGER LOW PRESSURE SYSTEM WILL AFFECT OUR REGION ON SUNDAY AND SUNDAY NIGHT. DEPENDING ON THE EXACT TRACK OF THE SYSTEM...ACCUMULATING SNOW OR ICE IS POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. MY
The office that day
Everything else NWS Paducah, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 24, 9:34 PM CST | River Flood Warning | PAH | McCracken | 5 days |
| Feb 25, 10:59 AM CST | River Flood Warning | PAH | Ballard, Carlisle, Fulton, Hickman | 3 days |
Nearby
River Flood Warnings in Kentucky, 2014River Flood Warnings in Illinois, 2014Every river flood warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.